Alert archive / Vermont / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2019, 11:44 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2019, 11:44 PM EDT (03:44 UTC)
- Expired
- Jun 28, 2019, 12:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 34 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 27, 10:10 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 1010 PM EDT Thu Jun 27 2019 .SYNOPSIS... A few showers with a couple rumbles of thunder are possible along the International Border area this evening. Some patchy fog is expected over eastern Vermont overnight with temperatures in the mid 50s to mid 60s. Another warm day is expected on Friday with showers and embedded thunderstorms arriving on Friday night into Saturday. A cooler and unsettled trend is anticipated this weekend with daily chances for showers and isolated thunderstorms. && .NEAR TERM /THROUGH FRIDAY NIGHT/... As of 1008 PM EDT Thursday...Weak shortwave is beginning to reach the North Country in tandem with some instability advecting southeast from Canada. As a result, some stronger convection is developing across southern Ontario and Quebec Province, which will move southeast and then fade after crossing the International Border. Continued to refine PoPs for the overnight hours. A few still could manage to produce some thunder with potential for isolated stronger gusts. The rest of the forecast is in great shape. Previous Discussion..Water vapor shows embedded short wave energy entering the Ottawa Valley this aftn with some convection associated with this dynamic center. Laps analysis shows a pocket of enhanced instability will linger along the international border this evening with CAPE values in the 1000 to 1500 j/kg range. Deep layer shear is slightly better today with values in the 25 to 35 knot range, but overall moisture is limited. Expect isolated to scattered activity to impact our northern cwa btwn 21z-03z mainly north of a OGS to SLK to MPV line with highest pops near the border area. The instability wanes by 03z with threat for thunder decreasing. Soundings show 10 to 15 knots just above the boundary layer over most of northern NY after 06z, which will limit areal fog coverage, but expect some fog in the deeper valleys of central/eastern VT, especially NEK and parts of the CT River Valley. Temps will be similar to last night with lows mid 50s to mid 60s. Friday...weak mid/upper level ridge builds across our cwa with limited forcing. NAM/GFS guidances some increasing 500 to 300mb moisture advecting from west to east across our region btwn 18z-00z associated with upstream debris clouds from leftover convection. Progged 925mb temps are a degree or two warmer with values in the 21- 23c range supporting highs lower 80s mountain towns to mid/upper 80s warmest valleys. Depending upon arrival of high clouds, btv has an outside chance of reaching 90 for the first time this year, but forecasting 88f. Dwpts will hold around 60f again with cape values in the 1000 to 1500 j/kg range, but forcing is limited so not anticipating much shower/thunderstorm activity, maybe a trrn focused storm during the aftn hours. Friday Night...guidance still shows decaying MCS riding along northern periphery of ridge and impacting part of our cwa btwn 00z- 09z. The uncertainty remains in the exact track and placement of elevated axis of instability for thunderstorm potential. BTV 4km and NAM Nest are the most aggressive with instability showing an axis angling north into the SLV and dacks btwn 03-06z of 400 to 800 j/kg. These mesoscale convective systems are always challenging in terms of thunderstorm potential, but given night-time arrival have just mention likely pops with chc thunder. Rainfall is always tricky along with placement but generally 0.25 to 0.50 with highest near the axis of instability across slv into central/southern VT. Temps hold mainly in the 60s with some mugginess likely given clouds/rain. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... As of 300 PM EDT Thursday...An unsettled pattern is still in the works for the upcoming weekend. Debris showers from Friday nights decaying convective complex to our south and west will gradually abate during the morning on Saturday. However, a general reblossoming of activity is expected by Saturday afternoon as large scale height falls occur and diffluence expands in advance of a sharp upper trough dropping south from the central ON/QE border area. This setup combined with modest instability should allow for a decent coverage of showers and a few storms by afternoon. In general it won't be a washout, but I'll maintain broad 40-60 PoPs accordingly which is close to blended guidance values. High temps generally in the 70s. By Saturday night, and especially on Sunday aforementioned sharp upper trough trundles south through the area. With steep lapse rates aloft (-18C or so at 500 hPa) and decent PVA through the mid and upper levels the idea of scattered to numerous showers still looks quite reasonable with 50-70% PoPs continuing, especially from the Dacks east. Sunday will be quite cool given showery regime and ample cloud cover - upper 60s to lower 70s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 300 PM EDT Thursday...The good news is that despite the weekend cool and showery weather, summer looks to quickly return from Monday onward as deep layer continental ridging pushes back east into the region. As such, temperatures and humidity will return to normal to somewhat above normal levels as the week wears on with daily highs from the upper 70s to mid 80s and overnight lows in the 55 to 65 range. A few upper 80s will be possible by mid to late week in favored warm spots of the St. Lawrence and Champlain Valleys. In terms of precipitation the best chance looks to occur Monday night into Tuesday with the passage of a weak mid-level trough. Otherwise, dynamical forcing looks rather week from Tuesday night onward through late week so capped PoPs to 20 percent or less. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Through 00Z Saturday...Currently SKC at most TAF sites with northwest winds at 5 to 10 knots. Isolated showers will be possible, mainly at KMSS, KPBG, and KBTV. One or two cells could produce some lightning, but greatest chances are generally expected to remain outside TAF sites. Brief periods of IFR fog are possible at KMPV and KSLK between 07Z and 11Z, but with dry air, it will not be as favorable as previous nights for thick fog development. Instead figure there could be intervals of thicker fog with periods of clearing. Light and variable winds overnight become 5 to 10 knots beyond 15Z Friday. Winds will be out of the southwest winds across New York and the Champlain Valley and out of the northwest along and east of the Green Mountains. Outlook... Friday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA, Slight chance TSRA. Saturday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Sunday: Mainly VFR, with areas MVFR possible. Likely SHRA, Slight chance TSRA. Sunday Night: VFR. NO SIG WX. Monday: VFR. NO SIG WX. Monday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Tuesday: Mainly VFR, with local IFR possible. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Haynes/Taber SHORT TERM...JMG LONG TERM...JMG AVIATION...Haynes
Hazardous weather outlook, Jun 27, 3:12 AM EDT, 20 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 312 AM EDT Thu Jun 27 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-280715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 312 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 9:05 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Burlington VT
905 PM EDT Thu Jun 27 2019
VTZ003-016-280130-
Eastern Franklin-Orleans-
905 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORLEANS AND
NORTHEASTERN FRANKLIN COUNTIES...
At 903 PM EDT, a strong thunderstorm was located near East
Richford, Vermont moving southeast at 30 mph.
Winds in excess of 30 mph are possible with this storm along with
brief heavy downpours and frequent lightning.
Locations impacted include...
Newport City, Orleans, Derby Center, Jay, Newport Town, Jay In
Franklin County, Irasburg, Derby Line Village, Orleans Village,
Newport Center, North Troy Village, Richford, Derby, Coventry, Troy,
Derby Center Village, Westfield, Brownington, Barton and Lowell.
LAT...LON 4500 7236 4501 7208 4499 7205 4476 7223
4498 7267 4502 7264
TIME...MOT...LOC 0103Z 298DEG 25KT 4503 7252
EvensonSpecial weather statement, Jun 27, 11:25 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Burlington VT 1125 PM EDT Thu Jun 27 2019 NYZ028-VTZ001-002-280415- Eastern Clinton-Western Franklin-Grand Isle- 1125 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON... NORTHEASTERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES... At 1125 PM EDT, a strong thunderstorm was located 12 miles north of Mooers, moving southeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Chazy, Mooers, Alburgh Village, Champlain, Rouses Point, Alburgh, Isle La Motte, Swanton, Sciota, Mooers Forks, King Bay, Ransoms Bay, Mud Point, Alburgh Springs, Long Marsh Bay, Chapman Bay, Kelly Bay, Perry Mills, Province Point and Windmill Point. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If you are on or near Lake Champlain, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4499 7314 4484 7356 4500 7368 4502 7318 TIME...MOT...LOC 0325Z 318DEG 26KT 4515 7363 Haynes
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:05 PM EDT | Special Weather Statement | BTV | Orleans | 25 min |
| Jun 27, 11:25 PM EDT | Special Weather Statement | BTV | Grand Isle | 50 min |
| Jun 28, 12:18 AM EDT | Special Weather Statement | BTV | Lamoille | 57 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.